Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 28, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Oct 28, 2021, 6:39 PM EDT for Hendry County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 28, 2021, 6:39 PM EDT (22:39 UTC)
Expired
Oct 28, 2021, 7:15 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Hendry County, FL

The radar

The Miami radar (KAMX), 152 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS82 KMFL 282239
SPSMFL

Special Weather Statement
National Weather Service Miami FL
639 PM EDT Thu Oct 28 2021
 
FLZ063-066-282315-
Hendry FL-Glades FL-
639 PM EDT Thu Oct 28 2021

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 715 PM EDT...

At 639 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Charleston Park, or 7 miles southwest of Labelle, moving east at 30
mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Labelle, Port La Belle, Ortona, Devils Garden and Keri. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2652 8156 2678 8156 2686 8116 2660 8111
TIME...MOT...LOC 2239Z 257DEG 28KT 2667 8150 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 28, 3:14 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 28, 3:14 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
314 PM EDT Thu Oct 28 2021

...Possible Strong To Isolated Severe Storms Through Tonight...
...Rough Marine Conditions Early This Weekend Behind Frontal Passage...
...Possible High Surf Conditions West Coast Beaches Friday/Friday Night...

.SHORT TERM...
(Rest of Today through Friday)...

Showers and thunderstorms have started to develop this afternoon out
ahead of an approaching cold front. As the cold front gets closer to
the area, shower and thunderstorm activity will continue to increase
from northwest to southeast as the afternoon progresses into
tonight. With plenty of daytime heating taking place out ahead of
the front, there is enough instability to support the possibility
of Strong to isolated severe thunderstorms especially over the
Lake Okeechobee region and portions of the Gulf coast. The
strongest thunderstorms could contain strong to damaging wind
gusts, small hail, and an isolated tornado. Farther to the
southeast, strong to isolated severe thunderstorm development will
still be possible out ahead of the front, however, parameters are
a little bit more marginal due to gradual loss of upper level
support as the best dynamics move off to the northeast. Deep
tropical moisture will continue to move into the region this
afternoon as forecasted PWAT values could exceed 2 inches out
ahead of the approaching front. This will help to contribute to
heavy downpours with the stronger thunderstorms. With heavy
downpours possible as well as multiple thunderstorms moving over
the same area, localized flooding will be a concern over the metro
areas through tonight.

The front should push offshore during the early morning hours on
Friday. A few lingering showers and thunderstorms will be possible
in the morning, however, a drier air mass will gradually push into
the region, and these chances of showers and thunderstorms will
diminsh as the day progresses. As high pressure builds back into the
region, the pressure gradient over South Florida will remain tight.
This will allow for a gusty westerly wind flow throughout the day
on Friday. High temperatures on Friday will generally range from the
lower 80s over the Lake Okeechobee region to the mid to upper 80s
over the east coast metro areas.

.LONG TERM...
(This Weekend)...

A trough of low pressure will continue to move eastward from the
Eastern United States into the Atlantic waters. This will allow
for the the surface low over the Tennessee Valley to move eastward
into the Northern Atlantic Waters which in turn will allow for the
wind flow over South Florida to swing from a westerly direction
on Saturday to a northerly direction on Sunday. Therefore, there
will still be some showers around on Saturday over South Florida
but by Sunday the weather will be dry due to the drier air working
into the region from the north.

Highs this weekend will be around 80 except in the upper 70s
around the Lake Okeechobee region. The lows will be in the 60s
except mid to upper 50s west of Lake Okeechobee. The only
exception will be Friday night where the lows will be 60s over
most areas except around 70 east coast metro areas.

(Early To Middle Of Next Week)...
High pressure will build into Southeastern United States for the
early to middle of next week. This will allow for the wind flow to
swing to more of a easterly direction over South Florida. The weather
should remain dry for Monday, but by Tuesday into Wednesday there
should be a few showers affecting the east coast metro areas due
to the increase low level moisture. Therefore, a slight chance of
showers will remain in the forecast for the east coast metro areas
for middle of next week.

Highs will slowly warm up into the mid 80s over South Florida by
middle of next week. The lows will also warm up and should be back
into mid to upper 60s over most areas, except around 70 east coast
metro areas by middle of next week.

.AVIATION(18Z TAFS)...
A gusty southwesterly flow will continue across all terminals this
afternoon. Showers and thunderstorms will continue to develop from
west to east out ahead of an approaching cold front as the afternoon
progresses. Periods of MVFR or even IFR are possible in showers
and thunderstorms. Short fused amendments will be possible this
afternoon into tonight. A gusty west to southwesterly flow
continues across all terminals on Friday.

&&

.MARINE...
As a strong frontal boundary approaches the region this afternoon,
scattered to numerous showers and thunderstorms will develop out
ahead of it. Some of these thunderstorms could be strong to severe
containing strong gusty winds, small hail, and isolated waterspouts.
Winds will continue to increase out of the west southwest this
afternoon into tonight. As the front passes through, strong westerly
winds will continue into Friday and the upcoming weekend. Seas over
the Gulf will rapidly increase through Friday as a westerly swell
develops behind the front. Small Craft Advisories for the Atlantic
and Gulf waters will continue through Friday night. However, they
may need to be extended into the upcoming weekend if the current
forecast trends continue.

&&

.BEACHES...
A strong cold front will move through the region later tonight. With
a strong westerly wind flow developing, there will be a high risk of
rip currents across the Gulf Coast beaches through the end of the
week and into the upcoming weekend. The risk of rip currents will
also increase across the east coast beaches into the upcoming
weekend as a northeasterly swell builds over the Atlantic waters.
At the same time, a westerly swell will develop in the Gulf of
Mexico resulting in wave heights potentially reaching 6 feet on
Friday into Friday night across the Collier County beaches. This
will continue to be monitored as a High Surf Advisory may be
needed for this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  87  71  83 /  70  20  20  30
West Kendall     75  88  70  83 /  70  20  20  30
Opa-Locka        76  88  70  83 /  70  20  20  30
Homestead        75  86  72  83 /  70  30  20  30
Fort Lauderdale  76  87  70  82 /  70  20  20  30
N Ft Lauderdale  76  87  70  82 /  70  20  20  30
Pembroke Pines   75  87  69  83 /  70  20  20  30
West Palm Beach  74  87  68  81 /  60  20  20  30
Boca Raton       75  88  70  82 /  70  20  20  30
Naples           76  83  71  79 /  70  20  30  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ069.

AM...Small Craft Advisory until 8 AM EDT Saturday for AMZ630-650-651-
     670-671.

     Small Craft Advisory until 8 PM EDT Friday for AMZ610.

GM...Small Craft Advisory until 8 AM EDT Saturday for GMZ656-657-676.

&&

Tonight/Friday and Aviation/Marine...CWC
Friday Night through Thursday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 28, 3:46 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
346 PM EDT Thu Oct 28 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
291200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
346 PM EDT Thu Oct 28 2021

...Strong to Isolated Severe Storms Possible Through Tonight...
...Deteriorating Beach/Marine Conditions Tonight Into Early Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

Rip currents: High Risk of rip currents for the Gulf Coast beaches
of South Florida today.

Thunderstorms: Scattered to numerous showers and thunderstorms will
develop, increasing from west to east through rest of this afternoon
into tonight. Some of these thunderstorms may become severe. Strong
to damaging wind gusts, isolated tornadoes, small hail, and flooding
cannot be ruled out.

Tornadoes: An isolated tornado is possible with the stronger
thunderstorms that develop.

Waterspouts: Waterspouts are possible across all South Florida local
waters with showers and thunderstorms that develop.

Wind: Strong to damaging wind gusts are possible with the strongest
thunderstorms that develop. Winds of 20 to 25 knots, with higher
gusts, across the South Florida waters.

Flooding: Localized flooding will be possible across metro portions
of the region through tonight especially locations that receive
repeated bouts of heavy rainfall.

Waves: Seas 5 to 7 feet, with occasional seas to 8 feet, possible
across outer Gulf waters later tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Lingering showers and thunderstorms behind a strong frontal passage are
possible Friday. Lightning and wind gusts will be the main hazards,
though overall threat will diminish from west to east throughout the
day Friday.

Hazardous marine conditions stick around into the upcoming weekend.
Additionally, a high risk of rip currents for the Gulf Coast
continues through the first half of the weekend while simultaneously
materializing along the Atlantic coast, especially the Palm Beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Oct 28, 3:43 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Miami FL
343 PM EDT Thu Oct 28 2021

FLZ071>074-172-282045-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
343 PM EDT Thu Oct 28 2021

...Gusty showers will impact portions of northern Miami-Dade and
southern Broward Counties through 445 PM EDT...

At 342 PM EDT, National Weather Service meteorologists were tracking
gusty showers along a line extending from near Intersection Krome And
U.S. 27 to 8 miles east of Shark Valley Obs Tower. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Coral Gables,
South Miami, Miami Gardens, Kendall, Lauderhill, Weston, Doral,
Oakland Park and Lauderdale Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2625 8013 2572 8029 2563 8070 2603 8046
TIME...MOT...LOC 1942Z 231DEG 24KT 2597 8047 2567 8064

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AR
Special weather statement, Oct 28, 4:19 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
419 PM EDT Thu Oct 28 2021

FLZ072-074-172-173-282045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
419 PM EDT Thu Oct 28 2021

...Gusty showers will impact portions of northern Miami-Dade and
southern Broward Counties through 445 PM EDT...

At 418 PM EDT, National Weather Service meteorologists were tracking
gusty showers capable of producing a funnel cloud along a line
extending from Melrose Park to Opa-Locka. Movement was northeast at
30 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Pompano Beach, Davie, Miami Beach, Lighthouse Point,
Lauderdale-By-The-Sea, Surfside, Hallandale, Miami Gardens, North
Miami, North Miami Beach, Oakland Park, Aventura, Dania Beach and
Sunny Isles Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2604 8011 2585 8012 2581 8029 2624 8015
      2629 8008
TIME...MOT...LOC 2018Z 237DEG 25KT 2612 8019 2589 8028

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AR
Special weather statement, Oct 28, 5:32 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
532 PM EDT Thu Oct 28 2021

FLZ063-066-282230-
Hendry FL-Glades FL-
532 PM EDT Thu Oct 28 2021

...Strong thunderstorms will impact portions of northwestern Hendry
and Glades Counties through 630 PM EDT...

At 531 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 12 miles west of Venus to near Olga. Movement was east
at 35 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Felda, Port
La Belle, Brighton Seminole Reservation, Devils Garden, Ortona, Muse,
Indian Prairie Canal Mouth, Lake Hicpochee and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2721 8094 2719 8091 2717 8090 2717 8088
      2714 8087 2718 8084 2698 8093 2695 8100
      2689 8100 2688 8097 2652 8117 2652 8156
      2703 8156 2703 8127 2712 8127 2712 8117
      2721 8117
TIME...MOT...LOC 2131Z 261DEG 30KT 2701 8154 2669 8166

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi
Special weather statement, Oct 28, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
639 PM EDT Thu Oct 28 2021

FLZ063-066-282315-
Hendry FL-Glades FL-
639 PM EDT Thu Oct 28 2021

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 715 PM EDT...

At 639 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Charleston Park, or 7 miles southwest of Labelle, moving east at 30
mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Labelle, Port La Belle, Ortona, Devils Garden and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2652 8156 2678 8156 2686 8116 2660 8111
TIME...MOT...LOC 2239Z 257DEG 28KT 2667 8150

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:12 AM EDTRip Current StatementMFLCollier, Palm Beach3 days
Oct 28, 3:13 AM EDTSmall Craft AdvisoryMFL65 hr
Oct 28, 3:43 PM EDTSpecial Weather StatementMFLBroward62 min
Oct 28, 3:47 PM EDTSpecial Marine WarningMFL58 min
Oct 28, 4:18 PM EDTSpecial Marine WarningMFL42 min
Oct 28, 4:19 PM EDTSpecial Weather StatementMFLBroward26 min
Oct 28, 4:42 PM EDTSpecial Marine WarningMFL63 min
Oct 28, 4:53 PM EDTSpecial Marine WarningMFL67 min
Oct 28, 5:32 PM EDTSpecial Weather StatementMFLGlades58 min
Oct 28, 5:40 PM EDTSpecial Marine WarningMFL35 min
Oct 28, 5:43 PM EDTSpecial Marine WarningMFL92 min
Oct 28, 6:01 PM EDTSpecial Marine WarningMFL41 min
Oct 28, 6:12 PM EDTSpecial Marine WarningMFL33 min
Oct 28, 6:57 PM EDTSpecial Weather StatementMFLCollier48 min
Oct 28, 7:07 PM EDTSpecial Weather StatementMFLHendry38 min
Oct 28, 7:11 PM EDTSpecial Marine WarningMFL94 min
Oct 28, 7:12 PM EDTSpecial Marine WarningMFL93 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.